Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 22, 2012, 9:45 PM CST for Union County, Arkansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2012, 9:45 PM CST (03:45 UTC)
- Expired
- Jan 22, 2012, 10:00 PM CST
- In force
- 15 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union County, AR
The radar
The Shreveport radar (KSHV), 170 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
758
WUUS54 KSHV 230345
SVRSHV
ARC139-230400-
/O.NEW.KSHV.SV.W.0006.120123T0345Z-120123T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST SUN JAN 22 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 1000 PM CST
* AT 943 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW LONDON...OR 13 MILES NORTHWEST OF HUTTIG...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3309 9230 3324 9241 3329 9234 3327 9232
3328 9231 3328 9229 3326 9225 3326 9223
3322 9222 3321 9218 3319 9217 3317 9214
TIME...MOT...LOC 0346Z 237DEG 38KT 3322 9225
$$
091 follow-up statement
461
WWUS54 KSHV 230358
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CST SUN JAN 22 2012
ARC139-230407-
/O.EXP.KSHV.SV.W.0006.000000T0000Z-120123T0400Z/
UNION AR-
958 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY WILL EXPIRE AT
1000 PM CST...
THE THUNDERSTORM HAS EXITED THE WARNED AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3309 9230 3324 9241 3329 9234 3327 9232
3328 9231 3328 9229 3326 9225 3326 9223
3322 9222 3321 9218 3319 9217 3317 9214
TIME...MOT...LOC 0357Z 237DEG 38KT 3328 9213
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:33 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 22, 9:33 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 933 PM CST SUN JAN 22 2012 .DISCUSSION... A THIN LINE OF SHOWERS AND THUNDERSTORMS...HAVE WEAKENED GRADUALLY IN INTENSITY...BUT AT THE SAME TIME...HAVE CONTINUED TO DEVELOP SOUTHWARD ALONG THE LINE...AS THE EVENING HAS PROGRESSED. HAVE ADJUSTED POPS TO MATCH ORIENTATION OF THIS LINE...REMOVING POPS FROM THE NW HALF OF CWA OVERNIGHT. CHANCE POPS ELSEWHERE...AS THE THIN LINE OF CONVECTION NOT SOLID SO SOME AREAS MAY NOT RECEIVE RAIN. COLD FRONT LAGGING TO WEST OF THIS LINE OF CONVECTION... WITH STEEP DEWPOINT GRADIENT WILL REFLECT OVERNIGHT LOW GRADIENT ACROSS AREA. OVERNIGHT LOWS IN UPPER 30S NW TO MID 50S SE APPEAR REASONABLE./VII/. && .AVIATION... FRONT MOVING ACROSS THE REGION AT THIS TIME BRINGING A LINE OF CONVECTION FROM SOUTH CENTRAL ARKANSAS INTO WESTERN LOUISIANA AND DEEP EAST TEXAS. THIS LINE OF STORMS WILL BE EAST OF A MLU TO ESF LINE AROUND 06Z. SURFACE WINDS SOUTH 10 TO 20 KTS WILL MAKE A GRADUAL SHIFT FROM SOUTH TO SOUTHWEST AND EVENTUALLY WEST TO NORTHWEST AS THE LINE OF CONVECTION MOVES EAST. EXPECT MVFR CIGS AND BRIEF IFR VISIBILITY IN RAIN WITH THE LINE OF CONVECTION AS IT PASSES. SURFACE WIND GUST TO 40 KTS POSSIBLE ALONG WITH EXTREME TURBULENCE VICINITY OF STRONGER TSTMS. AFTER 06Z...VFR FLIGHT CONDITIONS AREA WIDE THROUGH 24/12Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 46 66 44 68 53 / 10 0 10 40 80 MLU 51 65 43 68 52 / 50 0 10 40 60 DEQ 37 63 31 64 44 / 10 0 10 20 80 TXK 42 63 42 65 48 / 10 0 10 20 80 ELD 42 63 39 67 49 / 30 0 10 40 80 TYR 42 65 44 67 53 / 10 0 10 60 80 GGG 43 66 43 67 53 / 10 0 10 40 80 LFK 46 70 48 70 58 / 30 0 10 60 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jan 22, 11:16 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CST SUN JAN 22 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. ANY STORMS THAT DEVELOP MAY BECOME STRONG...BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-231200- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1116 AM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A SPRING LIKE WEATHER PATTERN MAY GIVE WAY TO RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. DAYTIME HEATING AND THE LOCATION OF THE ASSOCIATED COLD FRONT WILL BETTER DICTATE EXACTLY WHERE DEVELOPMENT WILL OCCUR DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... OUR NEXT COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM WILL AFFECT THE FOUR STATE REGION FROM LATE TUESDAY THROUGH EARLY FRIDAY. THIS SYSTEM IS EXPECTED TO BE STRONGER THAN THE PREVIOUS. THUNDERSTORMS WILL BECOME NUMEROUS BY WEDNESDAY AHEAD OF THE FRONT AND RAINFALL MAY BE HEAVY AT TIMES. DAMAGING WINDS AND HAIL COULD DEVELOP ALONG WITH MINOR FLOODING DURING THE MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 12
In the hours before
Special weather statement, Jan 22, 7:02 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CST SUN JAN 22 2012
ARZ060-061-070-071-230145-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
702 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...GARLAND...GENOA...LEWISVILLE...ROSSTON AND
WILLISVILLE...
AT 658 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GENOA...OR 12 MILES SOUTHEAST OF
TEXARKANA...MOVING EAST NORTHEAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Jan 22, 7:53 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CST SUN JAN 22 2012
ARZ071>073-230300-
COLUMBIA-LAFAYETTE-UNION-
753 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...BUSSEY...EL DORADO...EMERSON...LEWISVILLE...LISBON...
MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...NORPHLET...
SMACKOVER...SMITHLAND...STAMPS...TAYLOR...VILLAGE...WALDO AND
WESSON...
AT 749 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BUSSEY...OR 11 MILES SOUTH OF
STAMPS...MOVING EAST AT 60 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jan 22, 8:11 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CST SUN JAN 22 2012
ARZ072-073-230315-
COLUMBIA-UNION-
811 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...LISBON...MAGNOLIA...MCNEIL...MOUNT HOLLY...NORPHLET...
SMACKOVER AND VILLAGE...
AT 810 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES WEST OF VILLAGE...OR 6 MILES
EAST OF MAGNOLIA...MOVING EAST AT 60 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Jan 22, 8:22 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 S ROSSTON 33.57N 93.28W
01/22/2012 NEVADA AR LAW ENFORCEMENT
TREE LIMBS AND OTHER DEBRIS REPORTED ACROSS HIGHWAY 371.
&&
20Special weather statement, Jan 22, 9:12 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CST SUN JAN 22 2012
ARZ073-230345-
UNION-
912 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...LAWSON AND NORPHLET...
AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR EL DORADO...MOVING NORTHEAST AT
65 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jan 22, 9:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CST SUN JAN 22 2012
LAZ011>013-018-019-230415-
BIENVILLE-JACKSON-NATCHITOCHES-RED RIVER-WINN-
935 PM CST SUN JAN 22 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA AND JONESBORO...
AT 931 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF RINGGOLD TO 9 MILES NORTH OF COUSHATTA TO 10 MILES NORTHWEST
OF COUSHATTA...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
MINDEN TO 21 MILES EAST OF MANSFIELD TO 13 MILES EAST OF MANSFIELD...
MOVING EAST AT 35 MPH.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:25 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 16 min |
| Jan 22, 7:23 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.